Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest

Accutane allergy or side effect?

Guest

I've been taking Accutane (Myorisan) for about month and a half, 40mg x2.
Everything seemed to be working well other than dry skin and lips but about 5 days ago my neck suddenly began to itch so I scratched it, but it didn't stop
I woke up the next morning and my entire right side of neck was red and swollen a bit. 
I thought maybe it's just another side effect and put on OTC anti itch cream.
But the itchiness spread and it went upto my face and made my face red, swollen and sting.
Then it went to my left arm upto my shoulders, then between the fingers, back of my hand, right arm.
I took some benadryl, put ice on my face, aloe vera lotion, nothing seems to help.

I'm currently on vacation away from my dermatologist so I went ahead and went to nearest urgen care and they basically diagnosed me saying I have allergy to accutane even though I've been taking it for 1.5 mo..? (even the ladies at RiteAid pharmacy were saying it's unlikely.)

They gave me couple of shots (solu-medrol, diphenhydramine) and prescription pills (loratadine, prednisone, famotidine) and told me to stop taking accutane.

I've tried contacting my derm but they aren't picking up the phone so I'm currently waiting on voicemail.

Has anyone have this problem before? Should I stop taking accutane completely? 

Share this post


Link to post
Share on other sites

I hope you are doing better and yes even though you have been on Accutane for over a month, side effects can come at anytime of your course. Please make sure to always read your rx information that is provided with Accutane and I hope things are going well 
 skin problems. Skin rash can occur in patients taking Claravis. In some patients a rash can be serious. Stop using Claravis and call your doctor right away if you develop conjunctivitis (red or inflamed eyes, like “pink eye”), a rash with a fever, blisters on legs, arms or face and/or sores in your mouth, throat, nose, eyes, or if your skin begins to peel.

serious allergic reactions. Stop taking Claravis and get emergency care right away if you develop hives, a swollen face or mouth, or have trouble breathing. Stop taking Claravis and call your doctor if you get a fever, rash, or red patches or bruises on your legs.

This can happen with any brand of Accutane/Generic 


Good Luck 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×